MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG INSERT 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG INSERT 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 623-00-40F
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 06/30/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: trident hemispherical cluster 56mm; cat#502-01-56f; lot#unknown; v40 cocr lfit head 40mm/-4; cat#6260-9-040; lot#unknown; size 6 accolade ii 127 deg; cat#6721-0635; lot#unknown.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Right tha on (b)(6) 2013.Underwent 2 stage revision on (b)(6) 2014 then (b)(6) 2014 due to infection; entire tha explanted and replaced with abx spacer.Patient factor: bmi 32.
 
Event or Problem Description
Right tha on (b)(6) 2013 underwent 2 stage revision on (b)(6) 2014 then (b)(6) 2014 due to infection; entire tha explanted and replaced with abx spacer.Patient factor: bmi 32.
 
Additional Manufacturer Narrative
Reported event: an event regarding infection involving a trident liner was reported.The event was confirmed through review of the provided medical records and x-rays by a clinical consultant.Method & results: device evaluation and results: not performed as product was not returned.Medical records received and evaluation: a review of the provided medical records and/or x-rays by a clinical consultant indicated: a deep postoperative arthroplasty infection occurred 1-year post primary implantation of an accolade-ii/trident total hip.The timing and type of infection required a two-stage approach to treatment with at first all devices removed and implantation of an antibiotic containing spacer to heal the infection with secondary reconstruction of the hip 2-months later with a restoration modular/trident system.Infection was completely resolved.Conclusion: the investigation concluded that 'a deep postoperative arthroplasty infection occurred 1-year post primary implantation of an accolade-ii/trident total hip.The timing and type of infection required a two-stage approach to treatment with at first all devices removed and implantation of an antibiotic containing spacer to heal the infection with secondary reconstruction of the hip 2-months later with a restoration modular/trident system.Infection was completely resolved.' it was noted that 'the type of streptococcus bacteria is consistent with wound infection of hospital origin.' no further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENT 0 DEG INSERT 40MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8561402
Report Number0002249697-2019-01749
Device Sequence Number1587121
Product Code LPH
UDI-Device Identifier07613327025316
UDI-Public07613327025316
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K061434
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2014
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number623-00-40F
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/01/2019
Supplement Date Received by Manufacturer05/16/2019
Initial Report FDA Received Date04/29/2019
Supplement Report FDA Received Date06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR